Alert archive / Texas / Flash Flood Warnings in 2010
Flash Flood Warning 28, NWS Brownsville, TX
NWS Brownsville, TX issued this flash flood warning at Jul 6, 2010, 5:54 PM CDT for Starr County, Texas. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2010, 5:54 PM CDT (22:54 UTC)
- Expired
- Jul 6, 2010, 7:00 PM CDT
- In force
- 66 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Starr County, TX
The radar
The Brownsville radar (KBRO), 155 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 10.9 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1769 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 642 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- -28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
269
WGUS54 KBRO 062254
FFWBRO
TXC427-070000-
/O.NEW.KBRO.FF.W.0028.100706T2254Z-100707T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
554 PM CDT TUE JUL 6 2010
THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN STARR COUNTY IN DEEP SOUTH TEXAS.
LOCATIONS AFFECTED INCLUDE...
ROSITA.
ROMA.
RIO GRANDE CITY.
ESCOBARES.
VILLAREAL.
RIO GRANDE CITY.
LA PUERTA.
GARCIASVILLE.
* UNTIL 700 PM CDT
* AT 547 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
TORRENTIAL RAIN OF THREE TO FOUR INCHES PER HOUR FROM HEAVY SHOWERS
AND THUNDERSTORMS OVER THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF WILL CAUSE FLOODING OF LOW LYING AREAS AND
INTERSECTIONS. POOR DRAINAGE AREAS ARE MOST AT RISK. DO NOT DRIVE
THROUGH FLOODED ROADS!
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD.
THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY.
MOVE TO HIGHER GROUND.
DON'T BECOME A STATISTIC. TURN AROUND...DON'T DROWN!
&&
LAT...LON 2659 9904 2639 9864 2626 9869 2628 9873
2629 9873 2630 9877 2631 9877 2632 9876
2633 9880 2637 9882 2636 9891 2639 9894
2638 9897 2640 9899 2640 9908 2642 9911
2644 9912
$$
TOMASELLI2 follow-up statements
336
WGUS54 KBRO 062257 CCA
FFWBRO
TXC427-070000-
/O.COR.KBRO.FF.W.0028.100706T2254Z-100707T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING...CORRECTED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
554 PM CDT TUE JUL 6 2010
THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN STARR COUNTY IN DEEP SOUTH TEXAS.
LOCATIONS AFFECTED INCLUDE...
ROSITA.
ROMA.
RIO GRANDE CITY.
ESCOBARES.
VILLAREAL.
LA PUERTA.
GARCIASVILLE.
* UNTIL 700 PM CDT
* AT 547 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
TORRENTIAL RAIN OF THREE TO FOUR INCHES PER HOUR FROM HEAVY SHOWERS
AND THUNDERSTORMS OVER THE WARNED AREA. THIS TORRENTIAL RAINFALL
WILL CAUSE THE ARROYO GARCENO TO RISE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF WILL CAUSE FLOODING OF LOW LYING AREAS AND
INTERSECTIONS. POOR DRAINAGE AREAS ARE MOST AT RISK. DO NOT DRIVE
THROUGH FLOODED ROADS!
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD.
THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY.
MOVE TO HIGHER GROUND.
DON'T BECOME A STATISTIC. TURN AROUND...DON'T DROWN!
&&
LAT...LON 2659 9904 2639 9864 2626 9869 2628 9873
2629 9873 2630 9877 2631 9877 2632 9876
2633 9880 2637 9882 2636 9891 2639 9894
2638 9897 2640 9899 2640 9908 2642 9911
2644 9912
$$
TOMASELLI900
WGUS74 KBRO 062327
FFSBRO
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
627 PM CDT TUE JUL 6 2010
TXC427-070000-
/O.CON.KBRO.FF.W.0028.000000T0000Z-100707T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STARR-
627 PM CDT TUE JUL 6 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHWESTERN STARR
COUNTY UNTIL 700 PM CDT...
LOCATIONS AFFECTED INCLUDE...
ROSITA.
ROMA.
RIO GRANDE CITY.
ESCOBARES.
VILLAREAL.
LA PUERTA.
GARCIASVILLE.
AT 626 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
RAINFALL RATES OF THREE TO FOUR INCHES PER HOUR FROM HEAVY SHOWERS
AND THUNDERSTORMS OVER THE WARNED AREA. THIS TORRENTIAL RAINFALL
WILL CAUSE THE ARROYO GARCENO AND LOS OLMOS CREEK TO RISE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF WILL CAUSE FLOODING OF LOW LYING AREAS AND
INTERSECTIONS. POOR DRAINAGE AREAS ARE MOST AT RISK. DO NOT DRIVE
THROUGH FLOODED ROADS!
THIS IS A LIFE THREATENING FLOOD! MOST FLOOD DEATHS OCCUR IN
AUTOMOBILES. DO NOT CROSS FLOODED ROADWAYS OR STREAMS. IF NEARING A
FLOOD AREA...TURN AROUND AND DRIVE TO HIGHER TERRAIN.
DON'T BECOME A STATISTIC. TURN AROUND...DON'T DROWN!
&&
LAT...LON 2659 9904 2639 9864 2626 9869 2628 9873
2629 9873 2630 9877 2631 9877 2632 9876
2633 9880 2637 9882 2636 9891 2639 9894
2638 9897 2640 9899 2640 9908 2642 9911
2644 9912
$$
TOMASELLIWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 1:46 PM CDT, 4 hours 8 minutes earlier.
Area forecast discussion, Jul 6, 1:46 PM CDT, 4 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 146 PM CDT TUE JUL 6 2010 .SHORT TERM /TONIGHT THROUGH 7 AM THURSDAY/...WHILE THE GFS WENT HEAVILY BULLISH ON RAIN CHANCES IN THE SHORT TERM...OTHER MODELS LIKE THE NAM AND SREF WERE A LITTLE DRIER. USED A BLEND FOR THIS FORECAST...BUT THE OVERALL TREND IS DEFINITELY UP. CONVECTION IN NORTHERN MEXICO WILL REPEAT AGAIN TONIGHT...AND THEN LOOK FOR MORE WIDESPREAD RAIN ACTIVITY OVER DEEP SOUTH TEXAS ON WEDNESDAY. TROPICAL MOISTURE WILL BE ARRIVING FROM THE GULF WITH ONSHORE FLOW...AND COASTAL LOW PRESSURE WILL PROVIDE FORCING FOR MORE UNSETTLED WEATHER ALONG THE COAST WEDNESDAY. TWENTY-FOUR MORE HOURS WILL ALSO GIVE US MORE INFORMATION ABOUT THE POTENTIAL IMPACT OF THE BROAD AREA OF LOW PRESSURE NOW OVER THE NORTHERN YUCATAN PENINSULA. DEEP TROPICAL MOISTURE HEADING THIS WAY MAY PROMPT FLASH FLOOD WATCHES. OTHERWISE...TEMPERATURES ARE EXPECTED TO REMAIN NEAR SEASONAL NORMS. INCREASING CLOUDINESS WILL KEEP DAYTIME HIGHS IN CHECK...WHILE ALSO MITIGATING DIURNAL VARIATION. DEWPOINTS WILL REMAIN ELEVATED IN THE 70S...BUT WITH CAPPED TEMPS THE APPARENT TEMPS OR HEAT INDEX VALUES SHOULD TOP OUT AROUND 105 DEGREES FOR SOME INLAND LOCATIONS DURING THE AFTERNOON WEDNESDAY. && .LONG TERM /THURSDAY THROUGH TUESDAY/... SHOWER ACTIVITY WILL BE AN INCREASING THREAT FOR SOUTH TEXAS INTO THE WEEKEND AS A TROPICAL SYSTEM MOVES WEST ACROSS THE WESTERN GULF. SYSTEM STILL BEING MONITORED BY NHC AS THE ROUGHLY-DEFINED CENTER EMERGES OFF THE YUCATAN PENINSULA. WHETHER THIS WILL EVOLVE BEYOND A WAVE IS STILL UNKNOWN...BUT WHATEVER THIS FEATURE IS WILL HAVE AN IMPACT ON SOUTH TEXAS IN THE FORM OF CONTINUING CHANCES FOR RAIN ON ALREADY HIGHLY SATURATED GROUNDS. WILL CONTINUE TO MONITOR QPF FORECASTS AND MAY NEED A FLASH FLOOD WATCH FOR LATE WEEK. GRADUAL DECREASE IN MOISTURE CURRENTLY FORECAST FOR EARLY NEXT WEEK WITH ENDING OF POP CHANCES MONDAY OR TUESDAY. && .AVIATION... SEA BREEZE SHOWERS KICKED UP EARLY IN THE AFTERNOON...BUT HAVE REMAINED LOW IN COVERAGE AND INTENSITY. THEY ARE MOVING INLAND AND ARE GENERALLY NOT NEAR THE REGIONAL AIRPORTS. OTHER CONVECTION IN MEXICO IS A BIT STRONGER WITH EMBEDDED THUNDERSTORMS AND COULD DRIFT CLOSER TO MCALLEN LATER IN THE AFTERNOON. SKIES HAVE REMAINED MOSTLY VFR WITH TEMPO BKN MVFR CEILINGS. CONVECTION SHOULD DIE OFF THIS EVENING WITH SOMEWHAT QUIETER CONDITIONS TONIGHT. WEDNESDAY WILL BRING INCREASING SHOWER CHANCES TO THE AREA HOWEVER. && .MARINE... TONIGHT THROUGH 7 AM THURSDAY...BUOY 020 REPORTS LIGHT EAST WINDS AND MODERATE SEAS AROUND 3 FEET EARLY THIS AFTERNOON. WINDS MAY SHIFT TO NORTH ON WEDNESDAY DUE TO THE INFLUENCE OF A COASTAL TROUGH OF LOW PRESSURE. WIND STRENGTH WILL CONTINUE LIGHT TO MODERATE. SEAS WILL REMAIN LOW TO MODERATE. SEAS MAY INCREASE SLIGHTLY TO 4 OR 5 FEET OFFSHORE WEDNESDAY NIGHT DUE TO AN INCREASED SWELL COMPONENT FROM POSSIBLE TROPICAL ACTIVITY TO THE SOUTHEAST. THURSDAY THROUGH THE WEEKEND...LONG TERM FORECAST IS HIGHLY DEPENDENT ON TROPICAL WAVE PASSING OVER YUCATAN PENINSULA AND IF IT IS ABLE TO STRENGTHEN OR FORM A SFC LOW. LONGER RANGE MODEL CONTINUE TO POINT WHATEVER IT MAY BECOME TOWARD THE TEXAS COAST. IN ANY SOLUTION...THE MAIN THREAT ATTM IS CONTINUED THUNDERSTORM ACTIVITY BRINGING LOCALLY HIGH SEAS AND VARIABLY GUSTY WINDS. EXPECT GENERAL SEAS TO INCREASE BY FRIDAY TO AROUND 5 FEET...WITH MODERATELY CHOPPY LAGUNA WATERS. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 78 88 77 90 / 20 50 30 50 BROWNSVILLE 77 90 76 92 / 20 50 30 50 HARLINGEN 75 89 76 93 / 20 50 30 50 MCALLEN 76 91 76 94 / 20 50 40 50 RIO GRANDE CITY 76 96 76 94 / 30 50 60 50 SOUTH PADRE ISLAND 78 90 78 88 / 20 50 30 50 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WWW.WEATHER.GOV/BROWNSVILLE 54/64
Hazardous weather outlook, Jul 6, 4:50 AM CDT, 13 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 450 AM CDT TUE JUL 6 2010 GMZ130-132-135-150-155-170-175-TXZ248>257-071100- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM-ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 450 AM CDT TUE JUL 6 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS...THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT. HEAT INDEX READINGS ACROSS PORTIONS OF DEEP SOUTH TEXAS WILL APPROACH 105 DEGREES DURING THE AFTERNOON HOURS TODAY. RESIDENTS AND VISITORS SHOULD CONTINUE TO PRACTICE HEAT SAFETY TIPS IN ORDER TO EFFECTIVELY DEAL WITH THE HEAT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. RESIDENTS AND VISITORS OF DEEP SOUTH TEXAS ARE URGED TO PAY CLOSE ATTENTION TO A TROPICAL DISTURBANCE AS IT NEARS THE EAST COAST OF THE YUCATAN PENINSULA AND MOVES INTO THE GULF OF MEXICO LATER THIS WEEK. PLEASE REFER TO THE LATEST STATEMENTS AND FORECAST FROM THE NATIONAL HURRICANE CENTER CONCERNING THIS DISTURBANCE. HEAT INDEX READINGS ACROSS PORTIONS OF DEEP SOUTH TEXAS WILL CONTINUE TO REMAIN AT ELEVATED LEVELS THROUGH THE REMAINDER OF THE PERIOD. RESIDENTS AND VISITORS SHOULD CONTINUE TO PRACTICE HEAT SAFETY TIPS IN ORDER TO EFFECTIVELY DEAL WITH THE HEAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 57/RV
In the hours before
Special weather statement, Jul 6, 5:13 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 513 PM CDT TUE JUL 6 2010 TXZ252-062300- STARR- 513 PM CDT TUE JUL 6 2010 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN STARR COUNTY... A THUNDERSTORM...MOVING WEST AT 10 MPH...WILL AFFECT ROSITA... ESCOBARES...ROMA AND SALINENO...UNTIL 600 PM CDT. GUSTY WINDS 40 TO 50 MPH MAY CAUSE LOOSE OBJECTS TO BLOW AROUND. MINOR DAMAGE TO TREE LIMBS AND WIRES IS POSSIBLE. FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED. IF CAUGHT OUTSIDE...CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS. THIS STORM WILL PRODUCE PEA SIZE HAIL. TORRENTIAL RAINS WILL CAUSE PONDING OF WATER ON ROADS...AND MINOR FLOODING OF POOR DRAINAGE AREAS. && WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE DISTANCE BETWEEN YOU AND OTHER VEHICLES. WHEN USING WIPERS...TURN ON HEADLIGHTS. AVOID DRIVING THROUGH PUDDLES THAT COULD HIDE POTHOLES OR CAUSE HYDROPLANING. MAKE SURE YOUR HEADLAMPS...TIRES...AND WIPERS ARE IN GOOD CONDITION. KEEP AN EMERGENCY KIT WHICH INCLUDES A FLASHLIGHT...FLARES...AND SIMPLE HAND TOOLS. SEVEN THOUSAND PEOPLE DIE IN WEATHER RELATED AUTOMOBILE ACCIDENTS EACH YEAR... MANY DUE TO POOR VISIBILITY AND WET ROADS. REMEMBER...VISIBILITY AND TRACTION: LEAVE TIME FOR REACTION! TOMASELLI
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 2:23 PM CDT | Areal Flood Advisory | BRO | Brooks | 67 min |
| Jul 6, 3:36 PM CDT | Areal Flood Advisory | BRO | Brooks | 54 min |
| Jul 6, 3:57 PM CDT | Areal Flood Advisory | BRO | Hidalgo | 63 min |
| Jul 6, 4:36 PM CDT | Areal Flood Advisory | BRO | Starr | 54 min |
| Jul 6, 4:46 PM CDT | Areal Flood Advisory | BRO | Zapata | 59 min |
| Jul 6, 5:09 PM CDT | Flash Flood Warning | BRO | Starr | 51 min |
| Jul 6, 5:48 PM CDT | Areal Flood Advisory | BRO | Zapata | 57 min |
| Jul 6, 6:40 PM CDT | Areal Flood Advisory | BRO | Starr | 65 min |
Nearby
Flash Flood Warnings in Texas, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.